LINEAR HYPERPIGMENTATION OVER VEINS

By Gary M. White, MD


Erythema and/or hyperpigmentation of the skin overlying a vein may occur after intravenous administration of a chemotherapeutic agent, e.g. 5-fluorouracil, docetaxel [BJD 2000;142;1069].

Clinical

Linear erythema and/or hyperpigmentation occurs over the vein in which the drug was administered. There need not have been extravasation, thrombosis or phlebitis.

Treatment

No treatment is needed. The abnormal coloration usually resolves over time.

References

Indian J Dermatol Venereol Leprol 2010;76:714-5

RegionalDerm

Homepage | FAQs | Use of Images | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.